Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Charleston, SC

August 7, 2017Evans County, Tattnall County, Georgia

NWS Charleston, SC issued this special weather statement at Aug 7, 2017, 7:18 PM EDT for Evans County, Tattnall County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2017, 7:18 PM EDT (23:18 UTC)
Expired
Aug 7, 2017, 8:00 PM EDT
In force
42 min
Issued by
NWS Charleston, SC

Counties Evans County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 119 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2017-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2017-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1371 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

334 
WWUS82 KCHS 072318
SPSCHS

Special Weather Statement
National Weather Service Charleston SC
718 PM EDT MON AUG 7 2017

GAZ114-115-080000-
Evans-Tattnall-
718 PM EDT MON AUG 7 2017

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS AND TATTNALL
COUNTIES...

At 718 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles southwest of Mendes, or 11 miles south of
Reidsville, moving northeast at 35 mph.

  HAZARD...strong winds 45 to 55 mph. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light, unsecured objects. 

Some locations in the path of this storm include...
Reidsville, Claxton, Glennville, Hagan, Daisy, Bellville, Manassas
and Mendes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3197 8222 3227 8196 3222 8182 3213 8178
      3209 8173 3199 8185 3181 8203 3187 8211
      3189 8212 3189 8213 3191 8213 3190 8215
      3191 8222
TIME...MOT...LOC 2318Z 228DEG 30KT 3192 8211 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:49 PM EDT, 3 hours 29 minutes earlier.

Area forecast discussion, Aug 7, 3:49 PM EDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
349 PM EDT Mon Aug 7 2017

.SYNOPSIS...
A front will drop into the area Tuesday, lingering into Thursday
before lifting back north. High pressure will rebuild Friday through
early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
At mid afternoon: Scattered showers and thunderstorms continue
across the forecast area but updraft strength has generally
been unimpressive since the onset. Scattered showers and tstms
will persist mainly inland from beaches and barrier islands
through late afternoon. The overall severe threat is low, however
stronger storms may produce some gusty winds given the decent
deep layered wind fields and swift storm motions.

Tonight: Diurnal convection is expected to diminish this evening.
Overnight, deeper moisture and some broad upper difluence will
gradually increase from west to east. Lower level convergence is
forecast to increase across southeast SC and to the north of
I-16 in GA as a cold front approaches northwest Ga late. We
maintained chance POPs overnight in this region with much
uncertainty on how the coverage of nocturnal convection plays
out given the myriad of mesoscale boundaries that will linger
across the this evening. The GFS was a wet outlier and we leaned
toward a persistence forecast overall. Mild overnight minimum
temps will be in the mid 70s inland to the upper 70s coast. Low
level wind fields appear too strong for any fog concerns.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
Mid-level troughing will prevail over the East Coast. At the
surface, a cold front will approach from the north on Tuesday, then
linger nearby as a stationary front until Thursday. Deep moisture
will be in place with PWATs ~2.2" each day. Lift will be in the form
of the front and a series of shortwaves moving through. The end
result will be a wet pattern with plenty of showers and
thunderstorms. Instability is not impressive, especially for this
time of year, so the severe risk will be low each day. The main
threat will be heavy rainfall due to the weak mid-level winds. More
so Tuesday and Wednesday due to the proximity of the front to our
area. Temperatures will be several degrees below normal each day due
to abundant clouds and a high areal coverage of precipitation.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
An upper ridge will gradually strengthen over the eastern
United States late week through the weekend while Bermuda high
pressure strengthens to our east. Diurnal convection will become
less numerous as time wears on. Meanwhile high temps will
gradually increase.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
VFR conditions expected to prevail through 18z Tuesday. Showers
and thunderstorms have been skirting the terminals and direct
impacts were looking less and less likely at 1930Z. Outside of
convection, gusts around 20 knots have been occurring in south
to southwest flow this afternoon. There could be another uptick
in showers and isolated tstms later tonight and on Tuesday
morning, confidence too low for any TAF inclusions at this time.

Extended Aviation Outlook: Showers and tstms may occasionally affect
the terminals, with temporary visibility restrictions the primary
concern.

&&

.MARINE...
We have seen borderline SCA conditions along the Charleston
County coast this afternoon with elevated platforms and some
intra-coastal sites reporting 25 knots occasionally. Models
indicate 1000 MB geostrophic flow peaking late this afternoon
but still remaining fairly constant near 25 knots overnight. We
have conditions just below SCA levels overnight along the central
SC coast with 20 knots and seas 4-5 ft. If conditions warrant,
a SCA may still be required. Elsewhere, southwest flow will remain
elevated overnight in the 15 knot range with seas 3-4 ft.

Tuesday through Saturday: A cold front will move over the area from
the north on Tuesday, then linger nearby as a stationary front until
Thursday, finally transitioning into a warm front and moving back to
the north on Friday. Atlantic high pressure will build Friday
through early next week. Winds will generally stay below 10 kt
through Thursday, perhaps increasing into the weekend.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...
SHORT TERM...MS
LONG TERM...
AVIATION...MS
MARINE...MS
Hazardous weather outlook, Aug 7, 3:57 AM EDT, 15 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
357 AM EDT Mon Aug 7 2017

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>049-051-052-080800-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 nm-
Waters from Edisto Beach SC to Savannah GA out 20 nm-
Waters from Savannah GA to Altamaha Sound GA out 20 nm...including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 nm-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Coastal Jasper-
Tidal Berkeley-
357 AM EDT Mon Aug 7 2017

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ050-080800-
Charleston-
357 AM EDT Mon Aug 7 2017

...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Aug 7, 3:00 PM EDT, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Charleston SC
300 PM EDT MON AUG 7 2017

GAZ101-SCZ042-047-048-051-071945-
Effingham-Inland Jasper-Coastal Jasper-Hampton-Beaufort-
300 PM EDT MON AUG 7 2017

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...
BEAUFORT...HAMPTON AND JASPER COUNTIES...

At 300 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Ebenezer, or 8 miles east of Springfield,
moving northeast at 30 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Beaufort, Ridgeland, Springfield, Clarendon, Rincon, Grahamville,
Ebenezer and Coosawhatchie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3224 8122 3237 8138 3275 8103 3248 8070
TIME...MOT...LOC 1900Z 228DEG 33KT 3242 8117

ECT
Special weather statement, Aug 7, 3:58 PM EDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Charleston SC
358 PM EDT MON AUG 7 2017

SCZ042-043-047>049-051-072045-
Coastal Colleton-Inland Jasper-Coastal Jasper-Hampton-Beaufort-Inland
Colleton-
358 PM EDT MON AUG 7 2017

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT...HAMPTON...
COLLETON AND JASPER COUNTIES...

At 358 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Yemassee, moving northeast at 25 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Walterboro, Yemassee, Clarendon, Coosawhatchie, Gardens Corner,
Grays, Ritter and Hendersonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3242 8090 3272 8108 3305 8075 3268 8042
TIME...MOT...LOC 1958Z 224DEG 23KT 3270 8087

ECT
Special weather statement, Aug 7, 5:18 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Charleston SC
518 PM EDT MON AUG 7 2017

GAZ101-116-118-SCZ047-051-072200-
Effingham-Inland Chatham-Inland Bryan-Inland Jasper-Coastal Jasper-
518 PM EDT MON AUG 7 2017

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...EFFINGHAM...
CHATHAM AND JASPER COUNTIES...

At 517 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms near Bloomingdale, or 7 miles northwest of
Pooler, moving northeast at 30 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Savannah, Pooler, Springfield, Jasper, Rincon, Port Wentworth,
Hardeeville and Bloomingdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3223 8149 3224 8143 3228 8145 3255 8118
      3233 8093 3230 8096 3231 8100 3228 8100
      3202 8139 3216 8156
TIME...MOT...LOC 2117Z 231DEG 26KT 3221 8130

ECT
Special weather statement, Aug 7, 7:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
718 PM EDT MON AUG 7 2017

GAZ114-115-080000-
Evans-Tattnall-
718 PM EDT MON AUG 7 2017

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS AND TATTNALL
COUNTIES...

At 718 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles southwest of Mendes, or 11 miles south of
Reidsville, moving northeast at 35 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Reidsville, Claxton, Glennville, Hagan, Daisy, Bellville, Manassas
and Mendes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3197 8222 3227 8196 3222 8182 3213 8178
      3209 8173 3199 8185 3181 8203 3187 8211
      3189 8212 3189 8213 3191 8213 3190 8215
      3191 8222
TIME...MOT...LOC 2318Z 228DEG 30KT 3192 8211

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 3:00 PM EDTSpecial Weather StatementCHSJasper45 min
Aug 7, 3:58 PM EDTSpecial Weather StatementCHSColleton47 min
Aug 7, 5:18 PM EDTSpecial Weather StatementCHSEffingham42 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.